Rhode Island, 2008Flooding and Heavy Rain in Rhode Island, February 13, 2008
February 13, 2008 · NWS BOX · 4 events in 3 counties and zones
A low pressure system developed off the Mid-Atlantic coast and moved up the east coast southeast of Nantucket producing snow, rain, and ice across Southern New England. Widespread two to four inch rainfall amounts resulted in small stream and poor drainage flooding as well as some minor river flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system developed off the Mid-Atlantic coast and moved up the east coast southeast of Nantucket producing snow, rain, and ice across Southern New England. Widespread two to four inch rainfall amounts resulted in small stream and poor drainage flooding as well as some minor river flooding. In addition, there was some minor wind damage from strong northeast winds, especially along the coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Feb 13, 11:36 AM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Feb 13, 11:36 AM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1136 AM EST WED FEB 13 2008
.SYNOPSIS...
DUAL COASTAL LOW PRESSURE CENTERS IN NJ AND SE VIRGINIA LATE THIS MORNING
WILL AFFECT SOUTHERN NEW ENGLAND THROUGH TONIGHT EVENTUALLY PASSING E
OF CAPE COD THU MORNING. WEAK HIGH PRESSURE MOVES ACROSS THE REGION
LATE THURSDAY. LOW PRESSURE MOVING THROUGH THE ST LAWRENCE VALLEY
WILL SWING A COLD FRONT THROUGH NEW ENGLAND LATE FRIDAY. NOTABLY COLD
HIGH PRESSURE WILL MOVE THROUGH THE NORTHEAST SATURDAY. ANOTHER LOW
PRESSURE AREA WILL APPROACH SUNDAY EVENING BRINGING MORE SNOW ICE AND
RAIN SUNDAY NIGHT AND MONDAY. COLD UNSTABLE AIR MOVES IN FOR TUESDAY
AND WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATING TO EXPAND WIND ADVY TO MVY. CANCELED WARNING REMAINDER OF
SNE EXPECT CHESHIRE AND W FRANKLIN WHERE ICING MAY CONT THRU THE AFTN
A FEW HIGH TERRAIN LOCATIONS. GYX CALLED TO COLLAB.
SKYWARN IS HERE IN THE OFFICE.
KEEPING THIS SIMPLE...WILL UPDATE THE GRIDS AS FAST AS CONFIDENT OF
ADJUSTMENTS.
ICING REDUCED SCOPE OF COVERAGE NOW BASICALLY A FEW HIGH TERRAIN
LOCATIONS W MASS AND SW NH. MAIN BRUNT OF THE SNOW AND ICE IS DONE
WITH COMBINED SNOW AND ICE MAKING NUMEROUS POWER OUTAGES NR I91-CT
RVR VALLEY.
OKX VWP HAS 55 KTS AT 250M 57KTS DOWN FM EARLIER. YET GUSTING ONLY 35KTS
AT THE SFC.
SEE HYDRO SECTIONS...FLSS/FFW ETC AS POSTED.
A WIND ADVISORY CONTINUES FOR NANTUCKET AND CAPE COD TODAY. 40-45 KT
GUSTS ARE POSSIBLE MAINLY THIS AFTERNOON AHEAD OF THE DEVELOPING LOW.
THE WIND ADVISORY MAY NEED TO BE EXPANDED ALONG THE SOUTHERN
MASSACHUSETTS COAST...BUT GIVEN THE EXPECTED TRACK ACROSS BUZZARDS
BAY AND CAPE COD...DID NOT FEEL CONFIDENT TO EXPAND ANY FURTHER WEST
AT THIS TIME.
AN ISOLATED THUNDERSTORM IS NOT OUT OF THE QUESTION ALONG THE SOUTH
COAST AND ACROSS THE CAPE AND ISLANDS BETWEEN 19Z AND 23Z TODAY. IF
THIS OCCURS WILL NEED TO MONITOR FOR POTENTIAL SMW CRITERIA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
RAIN MAY BRIEFLY END AS A PERIOD OF WET SNOW AS LOW PRESSURE DEPARTS
FOR THE CANADIAN MARITIMES. OTHERWISE ANOTHER AREA OF LOW PRESSURE
WILL FORM OFF THE MID ATLANTIC COAST...TRACKING FURTHER SOUTH THAN
ITS PREDECESSOR. CONFINED POPS MAINLY ALONG THE SOUTH COAST...CAPE
COD AND THE ISLANDS...NEAR THE REGION OF BEST MID LEVEL
FRONTOGENESIS.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
SOME UNCERTAINTY THURSDAY MORNING AS THE OPERATIONAL GFS AND THE NAM
INDICATE A TRAILING LOW OFF THE COAST WITH RAIN LINGERING IN THE
COASTAL PLAIN WHILE THE GFS ENSEMBLE AND OTHER MODELS SHOW A WEAK
WAVE FARTHER OFFSHORE. WE KEPT SOME LINGERING CHANCE OF RAIN THURSDAY
MORNING FOR THE SOUTHEAST ZONES...AND ESPECIALLY FOR THE CAPE AND
ISLANDS. HIGH PRESSURE THEN BUILDS IN DURING THE AFTERNOON BRINGING
DRY WEATHER. THE UPPER FLOW REMAINS WEST TO SOUTHWEST SO NO DRASTIC
COOL DOWN IS EXPECTED FOR THURSDAY.
THE HIGH MOVES OFFSHORE BY FRIDAY MORNING WITH A CLIPPER LOW IN THE
ST LAWRENCE VALLEY SWINGING A COLD FRONT THROUGH THE NORTHEAST.
TIMING AMONGST THE MODELS IS SIMILAR WITH THE FRONT ON A BOSTON-NEW
YORK AXIS IN THE EVENING. MOISTURE LOOKS LIMITED BUT WITH FAVORABLE
UPPER DYNAMICS...SO WE WILL GO WITH CHANCE POPS. PTYPE WILL BE
RAIN SHOWERS LEADING THE FRONT...AND SNOW SHOWERS IN THE COLDER AIR
TRAILING THE FRONT.
STRONG PRESSURE RISES BEHIND THE FRONT WILL AID IN BRINGING STRONG
WINDS FRIDAY NIGHT...WHICH IN TURN WILL BRING MUCH COLDER AIR TO THE
REGION. THIS COLDER AIR WILL ALSO BE SUPPORTED BY A CHANGE IN THE
UPPER WINDS TO NORTHWEST ON SATURDAY. 850 MB TEMPS WILL DROP FROM
AROUND 0C ON FRIDAY AFTERNOON TO AROUND -16C SATURDAY AFTERNOON. SO
MAX TEMPS ON SATURDAY SHOULD BE IN THE 20S...EXCEPT TEENS IN SOUTHERN
NH AND NORTHWEST MASS.
TWO SYSTEMS COME AT US LATE SUNDAY AND SUNDAY NIGHT...ONE FROM THE
GREAT LAKES AND ONE FROM THE GULF COAST. THE GULF SYSTEM LOOKS TO BE
THE CONTROLLING SYSTEM...SPREADING PRECIP INTO NEW ENGLAND SUNDAY
NIGHT THROUGH MONDAY. WITH CLOUDS MOVING IN BY EVENING AND NO SOURCE
OF COLD AIR IN PLACE TO OUR NORTH...WE EXPECT TEMPERATURES TO DIP A
LITTLE IN THE EVENING BUT THEN SLOWLY RISE OVERNIGHT. PTYPE MAY START
AS SNOW OR FREEZING RAIN ESPECIALLY IN THE INTERIOR...BUT THE OVERALL
TREND WILL BE TOWARD RAIN.
BEHIND THE STORM WILL BE ANOTHER BURST OF COLD ADVECTION WITH 850 MB
TEMPERATURES AROUND -20C AND A LINGERING COLD POOL/UPPER TROF
COMBINATION THROUGH WEDNESDAY.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
TODAY...IFR/LIFR IN RAIN...OCCASIONALLY HEAVY...WITH ISOLATED THUNDER
MAINLY SOUTH COAST AND CAPE COD. LLWS ACK/HYA AND POSSIBLY PVD WITH
STRONG SOUTHERLY LOW LEVEL JET. WIND GUSTS TO 40 KT POSSIBLE AT KACK.
250M WINDS AT OKX 55 KTS...YET TRANSLATES TO ONLY G35KTS AT THE SFC...
FUNCTION OF INVERSION AND RICHARDSON NUMBER.
ICE FREE WIND SENSOR PBLMS FORCING TO ADD NIL AMD TO ORH. WE WILL
AMD ORH AND ANY OTHER NIL AMDS AS TIME AND CONFIDENCE DICTATES.
TONIGHT...IFR CONDITIONS IN EVENING RAIN...MAINLY EASTERN AND
SOUTHEASTERN TERMINALS. THEN MVFR/VFR CEILINGS.
OUTLOOK...THURSDAY THROUGH SUNDAY...
LINGERING IFR ON THE CAPE AND ISLANDS THURSDAY MORNING...OTHERWISE
VFR THURSDAY AND EARLY FRIDAY.
MVFR OR IFR IN SCATTERED RAIN AND SNOW SHOWERS FRIDAY AFTERNOON AND
NIGHT.
COLD WINDS PICKING UP FROM THE NORTHWEST FRIDAY NIGHT AND SATURDAY.
WINDS DIMINISH SATURDAY AFTERNOON WITH VFR THROUGH SUNDAY MIDDAY.
LOWERING CIGS DURING SUNDAY AFTERNOON AND EVENING WITH MVFR/IFR IN
SNOW AND RAIN SUNDAY NIGHT.
&&
.MARINE...
TODAY...HEAVY RAIN WILL LEAD TO A REDUCTION IN VISIBILITY AT TIMES.
SOUTHERLY GALES FOR THE SOUTHEASTERN COASTAL WATERS THIS AFTERNOON
WITH INCREASING WINDS AS THE LOW MOVES ACROSS CAPE COD. ISOLATED
TSRA POSSIBLE THIS AFTERNOON AND EARLY EVENING.
TONIGHT...SCA CONDITIONS ACROSS MOST OF THE WATERS...MAINLY FOR
SOUTHERLY SWELL WITH EVENING WIND GUSTS TO 25 TO 30 KT. SHIFTING
WINDS TO NORTHWEST.
OUTLOOK...THURSDAY THROUGH SUNDAY...
NORTHWEST WINDS NEAR GALE FORCE THURSDAY MORNING WITH DIMINISHING
WIND AND SEAS LATER IN THE DAY AND AT NIGHT AS HIGH PRESSURE MOVES
OVERHEAD. INCREASING SOUTHWEST FLOW FRIDAY AS A COLD FRONT
APPROACHES. AFTER THE FRONT MOVES THROUGH...NORTHWEST WINDS WILL
INCREASE TO NEAR GALE FORCE AGAIN FRIDAY NIGHT AND EARLY SATURDAY.
WINDS AND SEAS WILL THEN SUBSIDE AGAIN DURING THE DAY SATURDAY.
AREAS OF FREEZING SPRAY ARE POSSIBLE FRIDAY NIGHT AND SATURDAY.
ANOTHER STORM FROM THE GULF OF MEXICO WILL BRING SMALL CRAFT ADVISORY
WINDS AND SEAS SUNDAY NIGHT WITH GUSTS APPROACHING GALES ON THE
OUTER WATERS.
&&
.HYDROLOGY...
UPDATED 10 AM WED
PLS SEE ON GOING STMTS AND WARNINGS FOR LATEST INFO.
FLOOD WATCH REMAINS POSTED FROM NORTHERN CT AND RI INTO S CENTRAL AND
EASTERN MA AND PART OF SW NH INTO THU MORNING.
HEAVIEST RAINFALL WAS CENTERED OVER CT VALLEY REGION LATE THIS MORNING AND
NAM/RUC HAVE A GOOD HANDLE ON IT. BOTH MODELS SHIFT THIS AXIS INTO RI AND
EASTERN MA THIS AFTERNOON...WHERE WE WILL ALSO HAVE SOME RUNOFF CONTRIBUTION
FROM SNOW MELT DUE TO TEMPERATURES WELL UP INTO 40S AND EVEN LOWER 50S. COLDER
AIR IS EXPECTED TO REMAIN IN PLACE ACROSS INTERIOR WHICH WILL LIMIT SNOW MELT.
RAINFALL TOTALS OF 1.5 TO 2.5 INCHES ARE EXPECTED BY EARLY TONIGHT.
IN ADDITION TO SIGNIFICANT URBAN AND POOR DRAINAGE FLOODING...WE ARE ALSO
CONCERNED ABOUT MINOR FLOODING ON SEVERAL SMALLER RIVERS IN PARTS OF RI
AND EASTERN MA.
BASED UPON COORDINATION WITH NERFC...WE ARE WATCHING THE FOLLOWING FORECAST
POINTS WHICH MAY GO INTO MINOR FLOOD EITHER TONIGHT OR EARLY THU MORNING:
ASSABET RIVER AT MAYNARD MA
SUDBURY RIVER AT SAXONVILLE MA
BLACKSTONE RIVER AT WOONSOCKET RI
PAWTUXET RIVER AT CRANSTON RI
IN ADDITION...MANY OTHER SMALLER RIVERS IN CENTRAL AND EASTERN MA ARE EXPECTED
TO CREST ABOVE THEIR ACTION STAGES BUT BELOW FLOOD STAGE...PRIMARILY IN LOWER
MERRIMACK AND SOUTHERN NEW ENGLAND BASINS. PLEASE REFER TO THE DAILY RIVER AND
LAKE SUMMARY /RVDBOX OR FGUS51 KBOX/ FOR SPECIFIC FORECASTS WHICH WILL BE
UPDATED BY MIDDAY.
&&
.CLIMATE...
DAILY RECORD PRECIPITATION FOR FEBRUARY 13TH
BOSTON 1.65 1966
PROVIDENCE 2.59 1966
HARTFORD 1.69 1966
WORCESTER 3.16 1900
FEBRUARY 12TH 2006 WE HAD RECORD SNOWFALL
BDL 21.9 AND ALSO GREATEST EVER.
BOS 17.5
ORH 16.9
PVD 9.4
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH THURSDAY MORNING FOR CTZ002>004.
MA...WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR
MAZ002>004-008>012-026.
FLOOD WATCH THROUGH THURSDAY MORNING FOR MAZ005>007-009-
011>021.
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR MAZ022-024.
NH...WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR NHZ011-
015.
FLOOD WATCH THROUGH THURSDAY MORNING FOR NHZ012.
RI...FLOOD WATCH THROUGH THURSDAY MORNING FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
ANZ230>237-250.
GALE WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING
FOR ANZ254-255.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH THURSDAY MORNING FOR CTZ002>004.
MA...WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR MAZ002.
FLOOD WATCH THROUGH THURSDAY MORNING FOR MAZ005>007-009-
011>021.
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR MAZ022>024.
NH...WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR NHZ011.
FLOOD WATCH THROUGH THURSDAY MORNING FOR NHZ012.
RI...FLOOD WATCH THROUGH THURSDAY MORNING FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
ANZ230>237-250.
GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ254-255.
&&
SYNOPSIS...WTB/DRAG 1136
NEAR TERM...DRAG 1136
SHORT TERM...DRAG
LONG TERM...WTB
AVIATION...DRAG 1136
MARINE...DRAG
HYDROLOGY...JWD
CLIMATE...DRAG 1136Hazardous weather outlook, Feb 13, 11:14 AM EST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1114 AM EST WED FEB 13 2008
MAZ002>004-008-010-026-NHZ011-015-141615-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
1114 AM EST WED FEB 13 2008
...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
IN ADDITION...PERIODS OF HEAVY RAIN MAY CAUSE URBAN AND POOR
DRAINAGE FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A DIFFERENT WEATHER SYSTEM MAY BRING MORE SNOW AND ICE FROM LATE
SUNDAY TO MONDAY. THIS PRECIPITATION WILL CHANGE TO RAIN LATER IN
THE DAY ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
RIZ008-141615-
BLOCK ISLAND RI-
1114 AM EST WED FEB 13 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ002>004-MAZ005>007-013>021-NHZ012-RIZ001>007-141615-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-EASTERN HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
1114 AM EST WED FEB 13 2008
...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
ANOTHER WEATHER SYSTEM MAY BRING MORE SNOW AND ICE FROM LATE SUNDAY
TO MONDAY. THIS PRECIPITATION IS EXPECTED TO CHANGE TO RAIN ON
MONDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ009-011-012-141615-
WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
1114 AM EST WED FEB 13 2008
...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS AND
WESTERN MASSACHUSETTS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
ANOTHER WEATHER SYSTEM MAY BRING MORE SNOW AND ICE FROM LATE SUNDAY
TO MONDAY. THIS PRECIPITATION IS EXPECTED TO CHANGE TO RAIN ON
MONDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ022>024-141615-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
1114 AM EST WED FEB 13 2008
...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
IN ADDITION...PERIODS OF HEAVY RAIN MAY CAUSE MINOR URBAN AND POOR
DRAINAGE FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
RAIN IS AGAIN POSSIBLE SUNDAY NIGHT AND MONDAY WITH A CHANCE OF
MINOR
URBAN AND POOR DRAINAGE FLOODING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230>237-250-141615-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
1114 AM EST WED FEB 13 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SOUTH GALES ARE POSSIBLE AROUND NANTUCKET TODAY. NORTHWEST GALES ARE
POSSIBLE ON THE WATERS LATER TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NORTHWEST GALES ARE POSSIBLE ON MOST OF THE WATERS ON THURSDAY.
NORTHWEST GALES ARE ALSO POSSIBLE ON MOST OF THE WATERS LATE FRIDAY
NIGHT AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ254-255-141615-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1114 AM EST WED FEB 13 2008
...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
SOUTH GALES ARE POSSIBLE AROUND AND SEAWARD OF NANTUCKET TODAY AND
TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NORTHWEST GALES ARE POSSIBLE ON MOST OF THE WATERS ON THURSDAY.
NORTHWEST GALES ARE ALSO POSSIBLE ON MOST OF THE WATERS LATE FRIDAY
NIGHT AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Rain, Providence
- When
- February 13, 2:00 PM EST to 5:00 PM EST
- Where
- Providence County, Providence
- Property damage
- $30,000
- Reported by
- Amateur Radio
- Coordinates
- 41.820, -71.430
Over two and a half inches of rain fell in the Providence area causing the roof of an auto body shop to collapse.
Flood, Kent
- When
- February 13, 5:00 PM EST to 9:00 PM EST
- Where
- Kent County, 2 mi NW of Coventry to 2 mi NW of Warwick
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Amateur Radio
- Coordinates
- 41.700, -71.597
In Coventry, Routes 116 and 117 were flooded with 18 inches of water on the roadways. In addition, Tiogue Avenue was impassable with several cars underwater. There was significant flooding on Interstate 95 and Route 117 in Warwick.
Flood, Providence
- When
- February 13, 5:00 PM EST to 9:00 PM EST
- Where
- Providence County, Cranston
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Amateur Radio
- Coordinates
- 41.770, -71.450
Route 114 near Greenville Road was flooded in Cranston. Also, Natick and Wilbur Avenues and Fletcher Streets were impassable due to flooding and the Meshanicut Valley construction site was washed out. The Natick Avenue bridge was closed to all traffic because of severe erosion caused by the heavy rain. Several basements were flooded in Scituate. In addition, Route 116 near the reservoir was flooded with 18 inches of water flowing over the road. In Johnston, severe erosion on the sides of the Plainfield Pike was reported with 12 inches of water flooding portions of the road.
Flood, Bristol
- When
- February 13, 5:45 PM EST to 9:00 PM EST
- Where
- Bristol County, 1 mi N of Bristol to 1 mi W of Bristol
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 41.684, -71.270
Several backyards were under six inches of water.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Montana, February 13, 20081 death · 1 event
- Cold in Illinois, February 13 to 15, 20081 death · 1 event
- High Wind in Nevada, February 13, 2008$380,000 · 110 kt wind · 5 events
- Wildfire in Texas, February 13, 2008$189,000 · 4 events
- High Wind in California, February 13, 2008$151,000 · 63 kt wind · 2 events
- Strong Wind and Frost and Freeze in California, February 13 to 15, 2008$89,000 · 10 events
- Flooding in Connecticut, February 13 to 14, 2008$40,000 · 3 events
- Winter Storm in North Dakota, February 13 to 14, 20082 injured · 9 events
- Winter Storm and Heavy Snow in Maine, February 13, 200817 events
- Winter Storm and Winter Weather in Colorado, February 13 to 15, 200816 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, February 13, 200814 events
- Winter Storm in Utah, February 13 to 14, 200814 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80924, 80928, 80933, 80948.